MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534300
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The advanix biliary was not returned, however the customer provided five photos and a visual evaluation noted that one guidewire peeled and two photos showed at the tip of the guidewire part of the guide catheter detached.Also, it stuck within the guidewire and severely stretched.No other problems with the device were noted.The reported event was confirmed.Based on the provided and collected information, the media analysis performed, it was determined that the photos showed one guidewire peeled and two photos showed the part of the guide catheter detached, stuck within the guidewire and severely stretched.The device wasn't returned for analysis and a deep inspection on the delivery system and all the involved components couldn't be performed to determine the most possible root cause of the observed problems.Review and analysis of all available information indicated that the root cause of the problems found is cause not established since the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the biliary system performed on (b)(6) 2021.During the procedure, it was reported that when they tried to deploy the stent, the hydrophilic end of the jagwire got caught in the guide catheter and became bunched up, and had to pull everything out from the patient.Therefore, the stent failed to deploy.The procedure was successfully completed with another advanix biliary stent.There were no patient complications reported as a result of this event.A photo of the complaint device was provided and showed that the guide catheter was broken.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12626757
Report Number3005099803-2021-05293
Device Sequence Number1428005
Product Code FGE
UDI-Device Identifier08714729787396
UDI-Public08714729787396
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534300
Device Catalogue Number3430
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2021
Initial Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1